MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-044
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Metal Related Pathology (4530)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Device not returned.
 
Event or Problem Description
It's alleged by the attorney, through the filing of a legal claim, that the patient underwent a right total hip arthroplasty in 2007 where he was implanted with a stryker hip system.It is further alleged that the patient began to experience pain and clicking with movement.X-rays performed on (b)(6) 2019 revealed severe trunnion failure.Blood work also revealed elevated levels of cobalt.This resulted in the patient to undergo right hip revision surgery on (b)(6) 2020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding fretting and abnormal ion level involving a metal head was reported.The event was not confirmed for abnormal ion level but fretting was confirmed based on medical review.Method & results: device evaluation and results - visual inspection of metal head, material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinical review: a review of the provided medical records and x-rays by a clinical consultant indicated: no clinical or pmh, no primay tha op report or date of surgery, no imaging studies, no examination of explanted components or surgical pathology report.Based upon the revision operative report, trunnion failure appears to be confirmed as noted in the event description, but insufficient data is presented to create a medical report for this case.Product history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: an event regarding fretting and abnormal ion level involving metal head was reported.The event was not confirmed for abnormal ion level but fretting was confirmed based on medical review.The lot code of this device is within the voluntary product recall however, the reported "abnormal ion level' is not within scope of the capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.

Brand Name
V40 COCR LFIT HEAD 44MM/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11011127
Report Number0002249697-2020-02673
Device Sequence Number13641517
Product Code JDI
UDI-Device Identifier07613327032710
UDI-Public07613327032710
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/31/2012
Device Model Number6260-9-044
Device Catalogue Number6260-9-044
Device Lot Number805MMD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight259